MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for left vertebral artery venous malformation embolization.It was noted that the patient's vessel tortuosity was minimal.The access vessel was the right femoral artery, with 6.3mm diameter. it was reported that after the apollo microcatheter was positioned, glue injection was initiated.It was observed that the glue was leaking from the proximal end of the microcatheter tip.Upon withdrawing the microcatheter, a rupture was found in the distal shaft of the microcatheter. there was no friction or difficulty during delivery.Aside from rupture, there no other damage to the catheter.The injection rate was 0.25ml/min.No the reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Updated b5, d9.H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The causes of both the leak and the rupture were not determined.Injection of the liquid embolic agent was paused after the leak was discovered, and the injection rate was followed according to the competitor's ifu.The liquid embolic agent did not become embedded in an unintended location, and no medical intervention was required.No images of the ruptured catheter are available.The anatomical location of the apollo tip is in the vertebral artery.The subject is recovering from the procedure without any abnormalities.
 
Additional Manufacturer Narrative
Product analysis as found condition: the apollo catheter was returned for analysis within a shipping box and inside of a sealed plastic bio-hazard pouch.Visual inspection/damage location details: no damage was found with the apollo hub; however, the hub was found to be occluded with solidified liquid embolic.No damages or irregularities were found with the microcatheter body.The ldpe coupling tube was found undamaged; in addition, the ldpe coupling tube was also found to be occluded with solidified liquid embolic.The detachable tip was already detached and not returned.No other anomalies were observed.Testing/analysis: the ldpe coupling tube overlap length was measured to be ~ 1.52mm which is within specification (specifications: 1.0mm - 2.5mm).Conclusion: based on the device analysis and reported information, the customer report of ¿catheter separation/break¿ was able to be confirmed, as the apollo catheter was returned with the detachable tip missing.The detachable tip was not returned; therefore, any contribution the tip had towards the separation was unable to be assessed.Possible causes are incompatible devices, and/or user applies excessive force, thus exceeding tensile strength of tubing material; however, the root cause was unable to be determined.Based on the device analysis and reported information, the customer report of ¿catheter leak¿ was unable to be confirmed, as no leaks were able to be reproduced during testing; in addition, the catheter body was found in good condition.No possible cause was able to be determined.No rupture or holes were found on the catheter.It was noted that the patient's vessel tortuosity was minimal.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23576644
Report Number2029214-2025-02423
Device Sequence Number9505165
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)270904(10)B790009
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB790009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer11/20/2025
01/13/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/11/2025
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale